Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 27, 2024, 8:30 AM CST for 20 counties in Alabama. It was in force for 118 min.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2024, 8:30 AM CST (14:30 UTC)
- Expired
- Jan 27, 2024, 10:28 AM CST
- In force
- 118 min
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Bibb County, AL, Blount County, AL, Chilton County, AL, Dallas County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS74 KBMX 271430 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 830 AM CST Sat Jan 27 2024 ALZ011>015-017-022>025-030>035-039>042-271800- /O.NEW.KBMX.WI.Y.0003.240127T1430Z-240127T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas-Autauga-Lowndes- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 830 AM CST Sat Jan 27 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southeast winds 10 to 15 mph with gusts up to 40 to 45 mph. * WHERE...Portions of central Alabama. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. These winds will occur on the back side of the rain as the rain comes to an end. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
201 WWUS74 KBMX 271628 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1028 AM CST Sat Jan 27 2024 ALZ011>015-017-022>025-030>035-039>042-271730- /O.CAN.KBMX.WI.Y.0003.000000T0000Z-240127T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas-Autauga-Lowndes- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 1028 AM CST Sat Jan 27 2024 ...WIND ADVISORY IS CANCELLED... The threat of the higher wind gusts has ended this morning. Therefore, the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 27, 5:41 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 27, 5:41 AM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 541 AM CST Sat Jan 27 2024 ...New AVIATION... .SHORT TERM... (Today through Sunday) Issued at 225 AM CST SAT JAN 27 2024 Wet is the word of the day, again. The anticipated large rain shield is now beginning to enter the western portions of Central Alabama. This is just round one of todays forecast. For the most part this round will generally be rain with an occasional thunderstorm. As the leading edge works west to east later this morning, there will be a chance at seeing a marginally severe storm, especially across the far southern sections of the area, generally the US 80/ I-85 corridor. Another growing concern with this first wave, is the plausibility of a wake low developing in the southwest and then sliding northeast through the area. Models are picking up on some instances of higher gusts, so will continue to include the higher winds. Since we will need to wait and see if this can develop, we may mention this in the HWO or just make adjustments to any products when it develops or we see a good indicator beforehand. Behind this round of showers and storms, a second area is expected to develop in eastern Mississippi/western Alabama along an axis of destabilization. Synoptically this would be a good location for severe weather as the low level jet strengthens and the mid level trough moves through. However, there is a concern of how much destabilization can we actually realize. With the morning convection and cloud cover, we should struggle in that department. With that said though we could see some breaks in the clouds, that would aid in more and stronger development. Will continue to mention the conditional marginal and slight risk across the area through the early evening. If these storms can get going and are robust enough then a brief tornado and damaging winds will be possible. The severe threat should be diminishing by 9 PM, with showers lingering in the north and east as the wrap around moisture that will move through overnight and into the day on Sunday. Opted to include some low end PoPs across the north for this time frame. While generally light precipitation would be expected the perception will be that of rain. 16 && .LONG TERM... (Sunday night through next Friday) Issued at 225 AM CST SAT JAN 27 2024 A fairly broad area of confluent, northwesterly flow aloft is progged Monday morning, stretching generally from the Great Lakes through the Gulf Coast. This will feature a series of shortwaves, or "clipper" systems, with the most prominent moving toward the Mid Appalachian region Tuesday night. A few RADAR returns are possible this timeframe, and I've got some low PoPs in the far northeast through early Wednesday morning. Otherwise, high pressure in the region will provide cool and dry conditions most days with 50s and 60s for afternoon highs, pretty much through the end of the period. 40/Sizemore && .AVIATION... (12Z TAFS) Issued at 540 AM CST SAT JAN 27 2024 Here comes the rain. TCL is already seeing the rain, with BHM and EET next. Ceilings will fall as the heavier rains move in. There may a break this afternoon ahead of another line of showers/storms generally from 20z to 2z as they move west to east. Gusty winds as well with upwards of 25 kts with the higher gusts. Low clouds hang around through the TAF period. 16 && .FIRE WEATHER... Showers and thunderstorms with periods of heavy rainfall will track across Central Alabama this morning, with additional activity ahead of a cold front this afternoon. Winds will be elevated throughout the day with sustained winds 10-15 mph, and gusts 25-30 mph. Moisture values remain elevated today due to widespread soaking rains. Fire weather parameters should remain above critical thresholds for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 41 49 35 / 100 40 20 10 Anniston 70 43 49 36 / 100 60 20 10 Birmingham 69 43 48 37 / 100 30 20 10 Tuscaloosa 71 44 51 35 / 100 20 10 0 Calera 70 43 49 36 / 100 30 10 0 Auburn 69 45 50 38 / 100 60 10 0 Montgomery 73 46 52 39 / 100 40 10 0 Troy 73 45 53 40 / 100 60 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this afternoon for the following counties: Autauga-Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay- Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-Hale- Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Randolph-Shelby-St. Clair-Sumter-Talladega- Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...16 LONG TERM....40 AVIATION...16
Hazardous weather outlook, Jan 27, 7:15 AM CST, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 715 AM CST Sat Jan 27 2024 ALZ011>015-017>050-281615- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 715 AM CST Sat Jan 27 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Showers and thunderstorms may redevelop this afternoon. If storms do develop there will be a chance at seeing a strong to marginally severe storm from 1 PM to 8 PM. Threats include a brief tornado and damaging wind gusts, as well as localized flooding. Strong winds on the back edge of the first wave of showers may gust up to 35 to 40 mph through the afternoon as a possible wake low moves northeast through the area. May need an advisory if the winds become widespread enough. Flooding is expected to begin along the Tombigbee, Sucarnoochee, and Lower Black Warrior Rivers. See the latest flood statements for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Flooding is expected to continue along the Tombigbee, Sucarnoochee, and Lower Black Warrior Rivers. See the latest flood statements for details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.